I came off pizotifen and started topamax a week ago. I was advised to stick with 25 mg at bedtime for two weeks before increasing to 25 mg twice a day.
I had a few pretty rough days with it (extremely low mood, tingly etc) but the side effects are already much better.
My only big concern is that since taking the topamax I’m averaging 4-5 hours sleep per night (this is a huge change from the ten hours I was getting on the pizotifen). I know sleep is hugely important with migraine and all the experts seem to recommend getting a good 8-9 hours per night. I’m concerned that such a small amount of sleep every night is going to make the migraine (dizzies) worse and sabotage any positive effect of the drug.
Has anyone else experienced this side effect?, and if so was this permanent whilst on the drug or did this settle over time?. I’m not sure whether I should stick it out or get off it and get on something else.